MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOM 21 CATHETER; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 PHENOM 21 CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number FG13160-0615-1S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
See manufacturer report # 2029214-2021-00027 and 2029214-2021-00028 for the report of other devices involved in this event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was difficult navigation with a phenom 27 catheter, a solitaire had resistance in a phenom 21 catheter, and a react 71 catheter kinked.The patient was undergoing treatment for a large vessel occlusion stroke thrombectomy.The patients vessel tortuosity was normal.The access vessel was the ica.It was reported that with the phenom 27 there was difficult navigation and it would not advance distally.The phenom 27 was removed, and a phenom 21 was advanced in place of it.The solitaire was delivered through the phenom 21 but there was strong resistance in the distal segment.The phenom was removed after delivering the solitaire.No damage was observed to either the phenom 27 or phenom 21.The solitaire was then retracted under aspiration into the react 71.Upon retraction of the react 71 the catheter was observed to kink, accordion, and had the appearance of separation in the proximal body of the catheter.The catheter was fully removed under aspiration.Upon inspection on the table the catheter appeared normal in appearance.The solitaire also appeared normal in appearance.The devices were prepared according to the instructions for use (ifu).It was reported that there was a subarachnoid hemorrhage after the case.The doctor stated that in their opinion it was not due to any specific device issue.Ancillary devices include a neuron max sheath and.014 transcend guidewire.
 
Event or Problem Description
Additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), indicated patient condition, and medical or surgical intervention, and/or outcome would not be reported due to confidentiality/privacy reasons.There was no kink or damage observed to the pushwire of the solitaire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PHENOM 21 CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11137336
Report Number2029214-2021-00029
Device Sequence Number16301160
Product Code KRA
UDI-Device Identifier00847536041844
UDI-Public00847536041844
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberFG13160-0615-1S
Device Catalogue NumberFG13160-0615-1S
Device Lot NumberJL20-039
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;